Alert archive / Florida / Tornado Warnings in 2007

Tornado Warning 26, NWS Jacksonville, FL

September 20, 2007Nassau County, Florida

NWS Jacksonville, FL issued this tornado warning at Sep 20, 2007, 12:11 PM EDT for Nassau County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 20, 2007, 12:11 PM EDT (16:11 UTC)
Expired
Sep 20, 2007, 12:43 PM EDT
In force
32 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Nassau County, FL

The radar

The Jacksonville radar (KJAX), 30 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 4.2 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1353 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1353 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 201611
TORJAX
FLC089-201700-
/O.NEW.KJAX.TO.W.0026.070920T1611Z-070920T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1211 PM EDT THU SEP 20 2007

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN NASSAU COUNTY IN NORTHEAST FLORIDA

* UNTIL 100 PM EDT

* AT 1207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HILLIARD...
  MOVING NORTHWEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HILLIARD.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 3070 8202 3080 8190 3066 8175 3060 8185
TIME...MOT...LOC 1611Z 132DEG 9KT 3067 8186

$$

DEESE
2 follow-up statements
000 
WWUS52 KJAX 201618
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1215 PM EDT THU SEP 20 2007

FLC089-201700-
/O.CON.KJAX.TO.W.0026.000000T0000Z-070920T1700Z/
NASSAU FL-
1215 PM EDT THU SEP 20 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM EDT FOR
NORTHWESTERN NASSAU COUNTY...

AT 1212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO HEADING FOR THE JUNCTION OF COUNTY ROAD 108 AND U 
S HIGHWAY 1 NEAR HILLIARD.  THIS TORNADO WAS MOVING NORTHWEST AT 10 
MPH.

ALL INDICATIONS FROM WEATHER SERVICE RADAR ARE THAT THIS IS A STRONG 
TORNADO CURRENTLY MOVING TOWARD MORE HEAVILY POPULATED AREAS.

SEEK SHELTER NOW USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND 
ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 3070 8202 3080 8190 3068 8180 3064 8185
TIME...MOT...LOC 1615Z 133DEG 9KT 3068 8187

$$
000 
WWUS52 KJAX 201643
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1242 PM EDT THU SEP 20 2007

FLC089-201652-
/O.CAN.KJAX.TO.W.0026.000000T0000Z-070920T1700Z/
NASSAU FL-
1242 PM EDT THU SEP 20 2007

...THE TORNADO WARNING FOR NORTHWESTERN NASSAU COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR NO LONGER INDICATES THE 
POSSIBILITY OF A TORNADO.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 3070 8202 3080 8190 3068 8180 3064 8185
TIME...MOT...LOC 1642Z 133DEG 9KT 3073 8193

$$

ZIBURA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 20, 9:12 AM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Sep 20, 9:12 AM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
912 AM EDT THU SEP 20 2007

.UPDATE...
DEEP MOISTURE HAS SLIPPED TO THE NORTH OF THE REGION...BUT VERY
MOIST LOW LEVEL EASTERLY FLOW OFF THE ATLANTIC WILL KEEP SCATTERED
TO NUMEROUS SHOWERS ACRS THE REGION THROUGH THE DAY WITH ISOLD
TSTMS EMBEDDED THIS AFTERNOON WITH SOME DAYTIME HEATING. MAX TEMPS
WILL WARM UP INTO THE LOWER TO MID 80S IN MOST LOCATIONS. EAST
WINDS GENERALLY 10 TO 15 MPH WITH SOME GUSTS TO 25 TO 30 MPH
POSSIBLE BUT MAINLY IN THE VICINITY OF HEAVIER SHOWER ACTIVITY.
ONSHORE FLOW TONIGHT WILL KEEP SCTD SHOWERS POSSIBLE THROUGH THE
NIGHT.

&&

.AVIATION...
MVFR CIGS WILL DOMINATE TODAY AS MOIST ELY FLOW CONTINUES OFF THE
ATLANTIC WITH SOME BRIEF IFR/MVFR CIGS/VSBYS IN ANY ISOLD HEAVIER
SHOWER/TSTM ACTIVITY. ATMOSPHERE EXPECTED TO REMAIN TOO MIXED AND
WITH ABUNDANT LOW CLOUDS TONIGHT NO SIGNIFICANT FOG IS EXPECTED AT
TAF SITES.

&&

.MARINE...
SMALL CRAFT ADVISORIES WILL CONTINUE...MAINLY DUE TO SEAS AS ENELY
WINDS HAVE DECREASED TO AROUND 15 KNOTS WITH SEAS MAINLY IN THE 5
TO 7 FT RANGE AFTER A 2 TO 3 FT DROP IN THE PAST 6 HOURS. WINDS
WILL CONTINUE AROUND 15 KNOTS THROUGH TONIGHT WITH SEAS SLOWLY
SUBSIDING OVER THE NEXT 24 HOURS.

SURF ZONE UPDATE...HAVE ALLOWED HIGH SURF ADVISORY TO EXPIRE AT 8
AM THIS MORNING AS REPORTS ALONG THE COAST HAVE PEAK BREAKERS
AROUND HEAD HIGH OR 6 FT AND A DECREASING TREND IS EXPECTED. SOME
MINOR BEACH EROSION AND MINOR COASTAL FLOODING WILL CONTINUE
AROUND THE TIMES OF HIGH TIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  82  70  86  70 /  60  30  40  20
SSI  81  76  84  75 /  60  40  40  20
JAX  84  73  87  73 /  50  50  40  20
SGJ  85  76  87  74 /  40  50  40  20
GNV  86  72  88  70 /  60  50  40  20
OCF  87  72  87  71 /  60  50  40  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ALTAMAHA SOUND GA
     TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
     AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
     20 NM.

&&

HESS/WALKER
Hazardous weather outlook, Sep 20, 9:45 AM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EDT THU SEP 20 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-211000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
945 AM EDT THU SEP 20 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ROUGH SURF AND HIGH RISK OF RIP CURRENTS AT AREA BEACHES...

THE PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER THE EASTERN GULF OF
MEXICO AND HIGH PRESSURE TO THE NORTH WILL PRODUCE MODERATE
NORTHEAST WINDS ALONG THE COAST. ROUGH SURF...BEACH EROSION AND
MINOR COASTAL FLOODING WILL CONTINUE TODAY. THE ONSHORE FLOW AND
ROUGH SURF WILL CONTRIBUTE TO A HIGH RISK OF RIP CURRENTS.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL STILL HAVE THE
POTENTIAL TO PRODUCE SOME LOCALLY HEAVY RAINFALL...ALTHOUGH THE
THREAT IS LESS THAN IN PREVIOUS DAYS...IT WILL MAINLY EXIST ALONG
THE I-10 CORRIDOR IN NORTHEAST FLORIDA AND ACROSS SOUTHEAST GEORGIA
TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THROUGH THE WEEKEND.

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO RELAY HEAVY RAINFALL AMOUNTS AND REPORTS
OF FLOODING TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT/HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 7:59 AM EDTCoastal Flood StatementJAXFlagler, Nassau12 hr
Sep 20, 4:11 PM EDTSevere Thunderstorm WarningJAXMarion49 min
Sep 20, 6:03 PM EDTSevere Thunderstorm WarningJAXMarion, Putnam57 min

Nearby

Tornado Warnings in Florida, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.